MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES

EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Model Number 9850TDSUS
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 12/12/2025
Type of Reportable Event Death
Event or Problem Description
Edwards received notification of a transcatheter tricuspid valve replacement (ttvr) procedure involving the evoque system.Initial guidewire placement was at the right ventricular (rv) apex.The flex sections of the system were positioned in the mid-right atrium (ra), with the delivery system (ds) advanced across the tricuspid valve.One unit of depth was added from the capsule gap to the atrial flip.At the time of injury, the valve was fully expanded on the ventricular side, and the ds was being tilted anteriorly by advancing it forward.There was no intentional forward pressure applied to the guidewire to gain height, nor were there navigational maneuvers involving excessive guidewire force.Ventricular expansion of the valve proceeded without any issues or concerns.It was noted that the posterior anchor sat lower than the anterior anchor, prompting the interventional cardiologist (ic) to advance the ds by two clicks on the stabilizer.Immediately following this adjustment, the anesthesiologist reported a drop in blood pressure.An effusion sweep was performed, revealing a right atrial/right ventricular (ra/rv) pericardial effusion with complete cavity collapse consistent with tamponade.A pericardiocentesis was performed, protamine was administered, and cardiopulmonary resuscitation (cpr) was initiated.Cpr continued for approximately 30 minutes, during which 1 liter of blood was aspirated from the pericardial space.The ic ultimately made the decision to discontinue resuscitative efforts due to the absence of an underlying cardiac rhythm and the presence of clotting blood within the pericardial space, which prevented further reduction of the effusion.The patient subsequently expired, with the likely cause reported as rv perforation.Per internal imaging review, fluoroscopy demonstrated wire pressure, a more ventricular position of the nosecone, and incomplete visualization of the entire wire.No device-related malfunction was identified.The major root cause for the guidewire being pushed into the ventricular wall, as indicated by imaging, is procedure-related: suboptimal guidewire management.
 
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6, and h11.Additional type of investigation codes that were unable to be added in h6: analysis of images.Labelling review.The complaint for delivery system and/or guidewire pushed into ventricular wall was confirmed with objective evidence.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.No manufacturing non-conformities were identified from the imaging evaluation.Available information suggests that the guidewire likely caused unwanted interaction with the rv wall during delivery system manipulation.Since no manufacturing non-conformances were found and no labeling, training, or ifu deficiencies were identified, no preventative or corrective actions were required.

Brand Name
EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM
Common Device Name
PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key23866165
Report Number2015691-2025-10431
Device Sequence Number17478822
Product Code NPW
UDI-Device Identifier00690103217520
UDI-Public(01)00690103217520(17)260409(11)250409
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P230013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/09/2026
Device Model Number9850TDSUS
Device Lot Number66493227
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale
Patient Weight91 KG